MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ZEPHIR ANTERIOR CERVICAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WARSAW ORTHOPEDICS ZEPHIR ANTERIOR CERVICAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 8799142
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent anterior cervical discectomy and fusion (acdf) due to spinal stenosis.Intra-op, the locking plate broke off while physician tried to turn the locking plate.The plate was fitted and bent to fit the patient anatomy and it was screwed into the vertebra before turning on and breaking.No patient symptoms or complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection confirmed the cervical plate was returned with one of the antimigration caps missing.Optical inspection of the area where the cap is missing did not reveal any damages that could contribute to the cap breaking off.It appears the antimigration cap was overloaded causing the cap to come loose and break from the plate.If information is provided in the future, a supplemental report will be issued.

Brand Name
ZEPHIR ANTERIOR CERVICAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8559854
Report Number1030489-2019-00485
Device Sequence Number1836857
Product Code KWQ
UDI-Device Identifier00681490540797
UDI-Public00681490540797
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K994239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8799142
Device Lot Number0375910W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1